Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Fast heart beat with numb hand. Does energy drinks cause heart problem?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
Hi,I am 42 female, it's couple of weeks my heart is speeding up, mostly when I go to bed at night it really scares me. It comes with left hand numbness occasionally (if I get mad over something it happen immediately), also I hear a fizzing sound in my heart. Now that I'm laying on my back I even happen to have short second of pain on my back exactly at my heart level.
Apparently the more I listen to that I feel all the symptoms stronger. I don't smoke at all n am a social drinker. I get stressed or anxious during the day at work once a while, but I need to be sure if it's stress or heart disease ? Also , it doesn't change when I drink alcohol. I don't drink much n occasionally it will be 2 glass of wine ut most.
Please help me with my fear, as I have heart problem in family both side!
I forgot to say I have a healthy diet, 114 lbs and 5,2" hight.
I'm a coffee drinker every morning, but that's for ages n I never had problem with that .
We have genetically high cholesterol but it has not been a problem for me, either.
I had a cold like a month ago, was taking Tylenol syrup, my heart problem happened mostly after that constantly.

A question;Do you thing Energy drinks cause heart problem?
Posted Tue, 29 Jan 2013 in Hypertension and Heart Disease
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Let me start off by providing you with some reassurance that I think this is all a manifestation of anxiety.
Your symptoms getting aggravated on listening to them all seem to add up to support this. Heart problem is usually associated with difficulty in breathing and the symptoms do get aggravated on doing some work and not while resting.
Energy drinks usually do not cause any problem but if the drink has caffeine in it, it can aggravate the symptoms of anxiety.
To help this problem you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.
You can also discuss the problem with your GP who will help you in choosing a good antianxiety drug with low day time sedation.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Fast heart beat with numb hand. Does energy drinks cause heart problem? 2 days later
Thank you so much. I started the old Paxil for 3 nights, my heart speeding is going away!!! but I still have my left arm numbness, also my fingers when I'm sleeping!!!
Also usually during the day a big pulse happens that cause me a short cough!!!
Could it be important?!
Once again thanks for your time and reply.
Answered by Dr. Praveen Tayal 8 hours later
Thanks for writing again.
The numbness in the arm and fingers is likely to be related to supplements will be helpful.
A short bout of cough may be allergic and is likely to improve on taking lozenges.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor